• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Moonface caused by corticosteroids: when will it generally go away?

I have been using Budesonide for about a year (3x3mg/day for 3 months and then 9 months of 2x3mg/dag) and a few weeks ago I phased out of using the medication. However, even though around the time of the phasing out I was in a caloric defecit and having lost around 8 kilograms in the months before and during the stopping of the medication, my overall bodyfat level is not as low as it would have been if I'd have eaten like that normally, and my face is still quite fat compared to before I used the medication.

When will this moonface and additional fat generally go away?
 
I've been on Budesonide before and yes it can cause the moonface. When I stop Budesonide the moonface usually goes away in a couple of weeks.
 
Location
San Diego
The moon face will go away after you stop the steroids but it might take a while. A friend was on high doses of prednisone for her Crohn's and it took a couple of months for her severe moon face to subside after getting off the drug.
 
Top